Announcement

Collapse
No announcement yet.

Fighting fat due to medical steroids

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Fighting fat due to medical steroids

    Okay, so my mother was very sick when she was young and got pump for of steroids for an extended period of time. Because of this, she has always been large and has that "puffy" look. Is there anything else she should be looking into besides PB to slim down?

  • #2
    Sounds like Prednisone (again).

    To answer your question, if that's it, also look at adrenals and thyroid. That stuff is a train wreck in a pill.

    Comment


    • #3
      Prednisone seventeen years and counting. Welcome to my life, unfortunately.

      Comment


      • #4
        When I have to take them, which I hate and thank goodness its infrequent, I REALLY monitor my intake as they REALLY simulate the need to eat. I don't know, maybe a water pill will help if its fluid retention?? I am not an expert but I do not swell up when I am taking a steroid, Maybe its the water-pill I take everyday that helps with that.
        Karin


        Created by MyFitnessPal.com - Free Calorie Counter

        What am I doing? Depends on the day.

        Comment


        • #5
          I was on oral and injected steroids for about 3 years. I did get that puffy look and gained weight. When I started PB I lost ALL the steroid weight plus and extra 20-30 lbs. I think it is the perfect way to recover from long term steroid damage.

          How long has she been off the steroids? I had symptoms of steroid withdrawal for a very long time even after a very slow taper of my dose. Going primal and giving up caffeine really helped my adrenals heal. I still can feel it if I have had a major stressor, but most times it is fine.
          Using low lectin/nightshade free primal to control autoimmune arthritis. (And lost 50 lbs along the way )

          http://www.krispin.com/lectin.html

          Comment


          • #6
            The illness (kidney problems bordering absolute failure) occurred when she was young, around 9 years old or so I would guess. She was on steroids for a period of months, maybe even more than a year. Even though she hasn't been on them since then (shes now in her mid/late 40s), my grandfather said she was on some massive doses for quite a while and has always been puffy since then.

            Comment

            Working...
            X